EconPapers    
Economics at your fingertips  
 

Asymptotic Likelihood-Based Prediction Functions

Thomas Cooley and William R Parke

Econometrica, 1990, vol. 58, issue 5, 1215-34

Abstract: This paper develops asymptotic prediction functions that approximate the shape of the density of future observations and correct for parameter uncertainty. The functions are based on extensions to a definition of predictive likelihood originally suggested by S. L. Lauritzen (1974) and D. Hinkley (1979). The prediction function is shown to possess efficiency properties based on the Kullback-Leibler measure of information loss. Examples of the application of the prediction function and the derivation of relative efficiency are shown for linear-normal models, nonnormal models, and ARCH models. Copyright 1990 by The Econometric Society.

Date: 1990
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819900 ... O%3B2-T&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
Working Paper: ASYMPTOTIC LIKELIHOOD BASED PREDICTION FUNCTIONS (1988)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:58:y:1990:i:5:p:1215-34

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:ecm:emetrp:v:58:y:1990:i:5:p:1215-34